# SDR 97ZZZX2971

- Difficulty date: April 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N818SJ
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48058
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Failed
- Location: Aft Fuselage
- Component: GTCP8598DHF
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW REPORTED APU  INOPERABLE.   APU  PLACED ON MEL 49-1.  UPON INVESTIGATION, MX DISCOVERED APU FAILED.   APU REMOVED/DEACTIVATED PER MM 49-10-00 ON 4-30-97.  DAMAGE NOTED:  GEAR CASE HOUSING CRACKED AROUND ENTIRE MOUNTING FLANGE (AT COMPRESSOR PLENUM).  TURBINE WHEEL DESTROYED.  TURBINE PLENUM IMPLODED.  ADDITIONALLY, TURBINE PLENUM HAD AN AREA OF OPEN (TORN METAL) DAMAGE ABOVE  LOAD CONTROL VALVE.  COMBUSTION CHAMBER HOUSING HAD A SMALL AREA OF OPEN (TORN METAL) DAMAGE.   APU WILL BE SENT FOR EVALUATION AND, IF POSSIBLE, REPAIR.  RECORD OF TIME IN SERVICE:  MARCH 1996 SHOP RECORDS (REPAIR ) - TSO:  2758.0 HRS.  OPERATIONS, 3/96 TO 4/97 1615.5 HRS.  TOTAL TSO:  4,373.5 HRS.
